Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 148, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 16, 1998, 3:39 PM CDT for Wayne County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 1998, 3:39 PM CDT (20:39 UTC)
- Expired
- Apr 16, 1998, 4:25 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Wayne County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 10:00 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KBNA 162040 RRA SVRBNA TNC181-187-162125- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 339 PM CDT THU APR 16 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN MIDDLE TENNESSEE WILLIAMSON COUNTY IN MIDDLE TENNESSEE * UNTIL 425 PM CDT DOPPLER WEATHER RADAR AT 335 PM INDICATED A SEVERE THUNDERSTORM IN WILLIAMSON COUNTY. THE STORM WILL MOVE THROUGH THE FAIRVIEW AREA. NATIONAL WEATHER SERVICE DOPPLER RADAR ALSO INDICATED A SEVERE THUNDERSTORM IN WAYNE COUNTY. THE STORM WAS 15 MILES WEST OF WAYNESBORO AND IS MOVING EAST AT 40 MPH. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:15 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 16, 2:15 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT THU APR 16 1998 FEW SPRCELLS CURRNTLY CROSSG FA THIS AFTN. LATEST SFC ANAL PLACES CDFNT MEM VCNTY DOWN TO NR SHV. AMS RMNS PLENTY CONDUCIVE FOR ADDTNL SVR WX WELL INTO ERY EVENG. DO HWEVR XPCT FOCUS TO SHIFT TO SRN CNTYS AND DOWN INTO NRN MS/AL AS EVNG PROGRESSES. ALL MDLS AGREE CDNFT SHUD E OF CWA BY 12Z FRI. IN THE MEAN TIME COMBIND WITH PSBLTY OF MORE SVR TSTMS...FLASH FLDG MAY ALSO BECM PROBLEM. PWS RMN 1-1.5 THRU 12Z AND W/ CDFNT JUST SQUEEKG ALONG...TRAING AFFECT MAY OCCUR AS CNVCTN FM S IS STEERD UP ALNG FNTL BNDRY. FFA WUD BE A GUD IDEA TNGT. MN MSTR AXIS WL MOV S AND E OF FA FRI AND LO-LVL RDG BHND SHUD KEEP MST OF MRNG AND AFTN DRY. MAY BE A FEW LINGR SHWRS BFO 14-15Z BUT RMNDR OF DAY SHUD BE SETTLD. DO XPCT SKIES TO RMN MSTLY CLDY/CLDY HWEVR. LOS FORMG OFF TX COAST FRI AFTN WL BEGIN FUNNELG DEEP MSTR BACK INTO THE PLAINS WHICH WL SPRD INTO RGN FRI NGT/SAT. DYNAMICS NOT AS IMPRESSIVE AS CURRNT SYSTM AT THIS TIME BUT PSBLTY OF TSTMS WILL BECM BETTR LATE SAT AS SFC LO ADVANCES TWRD FA. ATTM...MAYBE MRNG POPS NEEDD FRI...CHC POPS FRI NGT AND AT LEAST GOOD CHC/LKLY SAT. 07 BNA 55/63/48/65 7136
In the hours before
Local storm report, Apr 16, 10:30 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1030 AM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 AM SADDLERSVILLE TN TORNADO
04/16/98 MONTGOMERY REPORTED BY LOCAL EMA
POWERLINES DOWNLocal storm report, Apr 16, 10:30 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1030 AM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 AM SADDLERSVILLE TN TORNADO
04/16/98 MONTGOMERY REPORTED BY LOCAL EMA
POWERLINES DOWNLocal storm report, Apr 16, 2:08 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
208 PM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1018 AM CLARKSVILLE TN WIND DAMAGE
04/16/98 MONTGOMERY COUNTY EMA REPORTED TVA
POWER LINES DOWN ABOUT 13
MILES NORTHEAST OF
CLARKSVILLE ON
SADLERSVILLE ROAD NEAR
SADLERSVILLE
1037 AM ADAMS TN WIND DAMAGE
04/16/98 ROBERTSON COUNTY SHERIFF REPORTED
STRUCTURAL DAMAGE AT JOE
BURNS ELEMENTARY
SCHOOL...BUT NO INJURIES
1040 AM CLARKSVILLE TN WIND DAMAGE
04/16/98 MONTGOMERY COUNTY SHERIFF REPORTED
TREES DOWN ON TOP OF HOME
ON SADLERSVILLE ROAD NORTH OF
PORT ROYAL OR ABOUT 12 MILES
EAST OF CLARKSVILLE
1126 AM PORTLAND TN .88 INCH HAIL
04/16/98 SUMNER REPORTED BY COUNTY SHERIFF
1117 AM PORTLAND TN .75 INCH HAIL
04/16/98 SUMNER COUNTY SHERIFF REPORTED
THE HAIL NEAR PORTLAND
1148 AM WESTMORELAND TN .88 INCH HAIL
04/16/98 SUMNER REPORTED BY COUNTY SHERIFF
1227 PM FRANKLIN TN 1 INCH HAIL
04/16/98 WILLIAMSON TRUCKER ON INTERSTATE 65
REPORTED THE HAIL ABOUT 3
MILES NORTH OF FRANKLIN
1251 PM SMYRNA TN .75 INCH HAIL
04/16/98 RUTHERFORD REPORTED BY NATIONAL
WEATHER SERVICE EMPLOYEE
1251 PM SMYRNA TN 1 INCH HAIL
04/16/98 RUTHERFORD PUBLIC REPORTED THE HAIL
AT LAVERGNE
1251 PM MURFREESBORO TN 1 INCH HAIL
04/16/98 RUTHERFORD SPOTTER REPORTED THE HAIL
ON MURFREESBORO ROAD NEAR
MURFREESBORO
0105 PM MURFREESBORO TN 1 INCH HAIL
04/16/98 RUTHERFORD SPOTTER REPORTED THE HAIL
IN THE WALTER HILL AREA
STEIGERWALDTLocal storm report, Apr 16, 2:08 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
208 PM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1018 AM CLARKSVILLE TN WIND DAMAGE
04/16/98 MONTGOMERY COUNTY EMA REPORTED TVA
POWER LINES DOWN ABOUT 13
MILES NORTHEAST OF
CLARKSVILLE ON
SADLERSVILLE ROAD NEAR
SADLERSVILLE
1037 AM ADAMS TN WIND DAMAGE
04/16/98 ROBERTSON COUNTY SHERIFF REPORTED
STRUCTURAL DAMAGE AT JOE
BURNS ELEMENTARY
SCHOOL...BUT NO INJURIES
1040 AM CLARKSVILLE TN WIND DAMAGE
04/16/98 MONTGOMERY COUNTY SHERIFF REPORTED
TREES DOWN ON TOP OF HOME
ON SADLERSVILLE ROAD NORTH OF
PORT ROYAL OR ABOUT 12 MILES
EAST OF CLARKSVILLE
1126 AM PORTLAND TN .88 INCH HAIL
04/16/98 SUMNER REPORTED BY COUNTY SHERIFF
1117 AM PORTLAND TN .75 INCH HAIL
04/16/98 SUMNER COUNTY SHERIFF REPORTED
THE HAIL NEAR PORTLAND
1148 AM WESTMORELAND TN .88 INCH HAIL
04/16/98 SUMNER REPORTED BY COUNTY SHERIFF
1227 PM FRANKLIN TN 1 INCH HAIL
04/16/98 WILLIAMSON TRUCKER ON INTERSTATE 65
REPORTED THE HAIL ABOUT 3
MILES NORTH OF FRANKLIN
1251 PM SMYRNA TN .75 INCH HAIL
04/16/98 RUTHERFORD REPORTED BY NATIONAL
WEATHER SERVICE EMPLOYEE
1251 PM SMYRNA TN 1 INCH HAIL
04/16/98 RUTHERFORD PUBLIC REPORTED THE HAIL
AT LAVERGNE
1251 PM MURFREESBORO TN 1 INCH HAIL
04/16/98 RUTHERFORD SPOTTER REPORTED THE HAIL
ON MURFREESBORO ROAD NEAR
MURFREESBORO
0105 PM MURFREESBORO TN 1 INCH HAIL
04/16/98 RUTHERFORD SPOTTER REPORTED THE HAIL
IN THE WALTER HILL AREA
STEIGERWALDTLocal storm report, Apr 16, 3:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 AM DICKSON TN TORNADO
04/16/98 DICKSON LOCAL LAW ENFORCEMENT
REPORTED A TORNADO TOUCHDOWN
1 MILE SOUTH OF DICKSON WITH
MOBILE HOMES DAMAGED...TREES
AND POWER LINES DOWN...LARGE
ROOF OFF BUILDING AND 3 TO 4
MINOR INJURIES
0825 AM MT JULIET TN FLOODING
04/16/98 WILSON NATIONAL WEATHER SERVICE
EMPLOYEE REPORTED WATER 6
TO 8 INCHES DEEP COVERING
INTERSECTION OF SOUTH
GREENHILL ROAD AND OLD
RAILROAD BED ROAD
0828 AM COOKEVILLE TN WIND DAMAGE
04/16/98 PUTNAM COUNTY EMA REPORTED TREES
BLOWN DOWN BETWEEN BAXTER
AND COOKEVILLE ALONG
INTERSTATE 40
0848 AM COOKEVILLE TN FLOODING
04/16/98 PUTNAM PUTNAM COUNTY EMA REPORTED
MAJOR STREET FLOODING WITH
SOME HOMES FLOODED
0222 PM PARSONS TN 1 INCH HAIL
04/16/98 DECATUR REPORTED BY SPOTTER
STEIGERWALDTLocal storm report, Apr 16, 3:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 AM DICKSON TN TORNADO
04/16/98 DICKSON LOCAL LAW ENFORCEMENT
REPORTED A TORNADO TOUCHDOWN
1 MILE SOUTH OF DICKSON WITH
MOBILE HOMES DAMAGED...TREES
AND POWER LINES DOWN...LARGE
ROOF OFF BUILDING AND 3 TO 4
MINOR INJURIES
0825 AM MT JULIET TN FLOODING
04/16/98 WILSON NATIONAL WEATHER SERVICE
EMPLOYEE REPORTED WATER 6
TO 8 INCHES DEEP COVERING
INTERSECTION OF SOUTH
GREENHILL ROAD AND OLD
RAILROAD BED ROAD
0828 AM COOKEVILLE TN WIND DAMAGE
04/16/98 PUTNAM COUNTY EMA REPORTED TREES
BLOWN DOWN BETWEEN BAXTER
AND COOKEVILLE ALONG
INTERSTATE 40
0848 AM COOKEVILLE TN FLOODING
04/16/98 PUTNAM PUTNAM COUNTY EMA REPORTED
MAJOR STREET FLOODING WITH
SOME HOMES FLOODED
0222 PM PARSONS TN 1 INCH HAIL
04/16/98 DECATUR REPORTED BY SPOTTER
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 4:23 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 32 min |
| Apr 16, 4:31 AM CDT | Severe Thunderstorm Warning | OHX | Houston | 34 min |
| Apr 16, 4:56 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery | 34 min |
| Apr 16, 5:12 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 48 min |
| Apr 16, 5:35 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 35 min |
| Apr 16, 5:41 AM CDT | Tornado Warning | OHX | Robertson | 34 min |
| Apr 16, 5:45 AM CDT | Tornado Warning | OHX | Benton | 35 min |
| Apr 16, 5:54 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 36 min |
| Apr 16, 6:00 AM CDT | Tornado Warning | OHX | Sumner | 35 min |
| Apr 16, 6:05 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 50 min |
| Apr 16, 6:07 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 33 min |
| Apr 16, 6:11 AM CDT | Tornado Warning | OHX | Cheatham | 34 min |
| Apr 16, 6:15 AM CDT | Flash Flood Warning | OHX | Davidson | 2 hr |
| Apr 16, 6:19 AM CDT | Tornado Warning | OHX | Davidson | 36 min |
| Apr 16, 6:22 AM CDT | Tornado Warning | OHX | Rutherford, Wilson | 48 min |
| Apr 16, 6:34 AM CDT | Tornado Warning | OHX | Sumner, Trousdale | 46 min |
| Apr 16, 6:54 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 51 min |
| Apr 16, 6:58 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 47 min |
| Apr 16, 7:27 AM CDT | Tornado Warning | OHX | Davidson, Williamson | 48 min |
| Apr 16, 7:39 AM CDT | Tornado Warning | OHX | DeKalb, Smith, Wilson | 31 min |
| Apr 16, 7:51 AM CDT | Flash Flood Warning | OHX | Rutherford, Williamson | 2 hr |
| Apr 16, 7:51 AM CDT | Flash Flood Warning | OHX | Smith, Wilson | 2 hr |
| Apr 16, 8:04 AM CDT | Flash Flood Warning | OHX | Davidson | 86 min |
| Apr 16, 8:11 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 34 min |
| Apr 16, 8:12 AM CDT | Tornado Warning | OHX | Davidson, Rutherford, Williamson | 33 min |
| Apr 16, 8:17 AM CDT | Severe Thunderstorm Warning | OHX | Putnam | 33 min |
| Apr 16, 8:29 AM CDT | Severe Thunderstorm Warning | OHX | White | 46 min |
| Apr 16, 8:35 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 50 min |
| Apr 16, 8:50 AM CDT | Flash Flood Warning | OHX | Putnam, White | 3 hr |
| Apr 16, 8:53 AM CDT | Severe Thunderstorm Warning | OHX | Smith | 47 min |
| Apr 16, 8:58 AM CDT | Severe Thunderstorm Warning | OHX | Putnam | 32 min |
| Apr 16, 9:02 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 48 min |
| Apr 16, 9:33 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 47 min |
| Apr 16, 9:53 AM CDT | Tornado Warning | OHX | Bedford | 32 min |
| Apr 16, 10:08 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford | 47 min |
| Apr 16, 10:18 AM CDT | Tornado Warning | OHX | Montgomery | 32 min |
| Apr 16, 10:22 AM CDT | Tornado Warning | OHX | Robertson | 48 min |
| Apr 16, 10:33 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Decatur | 47 min |
| Apr 16, 10:33 AM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 47 min |
| Apr 16, 10:42 AM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 33 min |
| Apr 16, 11:05 AM CDT | Tornado Warning | OHX | Sumner | 40 min |
| Apr 16, 11:16 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 59 min |
| Apr 16, 11:31 AM CDT | Tornado Warning | OHX | Hickman | 49 min |
| Apr 16, 11:38 AM CDT | Tornado Warning | OHX | Sumner | 17 min |
| Apr 16, 11:42 AM CDT | Tornado Warning | OHX | Macon | 48 min |
| Apr 16, 11:45 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Williamson | 75 min |
| Apr 16, 11:51 AM CDT | Tornado Warning | OHX | Williamson | 49 min |
| Apr 16, 12:12 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 63 min |
| Apr 16, 12:30 PM CDT | Tornado Warning | OHX | Davidson, Rutherford, Williamson | 50 min |
| Apr 16, 12:39 PM CDT | Flash Flood Warning | OHX | Davidson, Williamson | 2 hr |
| Apr 16, 1:01 PM CDT | Tornado Warning | OHX | Wilson | 44 min |
| Apr 16, 1:09 PM CDT | Tornado Warning | OHX | Cannon | 31 min |
| Apr 16, 1:21 PM CDT | Tornado Warning | OHX | Rutherford | 19 min |
| Apr 16, 1:29 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 61 min |
| Apr 16, 1:41 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Decatur | 44 min |
| Apr 16, 1:43 PM CDT | Tornado Warning | OHX | DeKalb | 32 min |
| Apr 16, 1:47 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 63 min |
| Apr 16, 2:09 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 61 min |
| Apr 16, 2:14 PM CDT | Tornado Warning | OHX | Decatur | 46 min |
| Apr 16, 2:19 PM CDT | Tornado Warning | OHX | Perry | 51 min |
| Apr 16, 2:20 PM CDT | Tornado Warning | OHX | Humphreys | 35 min |
| Apr 16, 2:35 PM CDT | Tornado Warning | OHX | Dickson | 50 min |
| Apr 16, 2:49 PM CDT | Tornado Warning | OHX | Hickman | 46 min |
| Apr 16, 2:57 PM CDT | Tornado Warning | OHX | Cheatham | 48 min |
| Apr 16, 3:09 PM CDT | Tornado Warning | OHX | Davidson | 61 min |
| Apr 16, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 48 min |
| Apr 16, 3:20 PM CDT | Severe Thunderstorm Warning | OHX | Decatur, Perry | 50 min |
| Apr 16, 3:24 PM CDT | Tornado Warning | OHX | Perry | 51 min |
| Apr 16, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 46 min |
| Apr 16, 3:32 PM CDT | Tornado Warning | OHX | Sumner, Wilson | 63 min |
| Apr 16, 3:36 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 64 min |
| Apr 16, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 46 min |
| Apr 16, 3:40 PM CDT | Tornado Warning | OHX | Hickman | 65 min |
| Apr 16, 3:45 PM CDT | Tornado Warning | OHX | Dickson | 50 min |
| Apr 16, 3:48 PM CDT | Tornado Warning | OHX | Williamson | 47 min |
| Apr 16, 3:53 PM CDT | Tornado Warning | OHX | Trousdale | 62 min |
| Apr 16, 4:04 PM CDT | Tornado Warning | OHX | Davidson | 46 min |
| Apr 16, 4:08 PM CDT | Tornado Warning | OHX | Cheatham | 32 min |
| Apr 16, 4:10 PM CDT | Tornado Warning | OHX | Decatur | 50 min |
| Apr 16, 4:20 PM CDT | Tornado Warning | OHX | Smith | 65 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.